Get your Health question answered in 3 easy steps

122 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Why am I loosing my hair? Looking for solution

Answered by
Dr.
Dr. Souvik Adhikari

Cosmetic & Plastic Surgeon

Practicing since :2000

Answered : 249 Questions

default
Posted on Wed, 6 Feb 2013 in Hair Loss
Question: I am loosing my hair very fastly,but cant able to find out the reason/solutions
Request you to please explain in details
doctor
Answered by Dr. Souvik Adhikari 2 hours later
Hello XXXXXXX

There are many causes for hair loss, the most common amongst them being genetic and hormonal apart from others. I will tell you briefly about the causes of hair loss and then proceed with the solution:

1. Genetic: You are 28 years old, this is a time when genetically determined hair loss accelerates leading to frontal and central baldness. This is purely due to the increased sensitivity to dihydrotestosterone, a normal male hormone and is prominent in individuals who have a family history of baldness.

2. Hormonal: abnormalities in thyroid hormones can cause increased hair fall so this must be excluded first.

3. Environmental changes: exposure to a new environment can cause hair loss which can be dramatic. Also contributory is an increased concentration of minerals and other substances in water used for bathing.

4. Nutritional: Deficiencies in vitamins and trace elements can lead to hair loss.

Solutions therefore are:

1. Get yourself examined by a physician to find out if you have any hormonal abnormalities or if it is entirely genetic.

2. Eat a healthy diet XXXXXXX in fruits, vitamins and minerals. Multivitamin and trace element supplementation would also help.

3. There are a lot of medications used to address hair loss including finasteride, minoxidil and so on but you must first be examined by a physician who can prescribe these to you because these can have serious side effects. Therefore, the benefits should be balanced against the risk of developing side effects.

4. If nothing works, do not lose hope! XXXXXXX a plastic surgeon and hair transplantation can be thought of which shifts the genetically resistant hairs on the back of your scalp to the area from which hair loss has occurred leading to hair growth which is normal!

I hope my answer helped you, if you need further clarifications do let me know!

Best wishes,

Dr. Souvik Adhikari
Plastic, Reconstructive & Cosmetic Surgeon
Above answer was peer-reviewed by : Dr. Mohammed Kappan
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Procedures ,  

Recent questions on  Minoxidil

doctor1 MD

Hello doctor, i am a student ,age 20 from pune.i am suffering from hair loss from 18 and have lost my lot of hairs from top portion of head.In the mean time i visited doctors who have recommended me to take calcirol plus and multivitamin tablets. also a lotion to apply on scalp everyday named-Hair4u 2% (minoxidil and aminexil topical solution)

doctor1 MD

I am 29 years old, I have been suffering from hair fall and only 10% of hair is left,
I have Iron value of 27.5 ug/dl in the latest blood test report. Will it lead to heavy hail fall?
No improvement even using minoxidil and prohair tablets. Please suggest me what to do.
Sunil.

doctor1 MD

Hi, Good evening Doctor.

One year back suddenly, hair growth stopped in my part(around 2 cms) of my left mustache. I consulted one of dermatologist and he suggested to apply Minoxidil in that area and i used it for two months and I didn't find any hair growth. Because of this I have to shave regularly. sometimes I am getting a feel like insect moving on the skin. Please give me the reason for this and how do I get hair growth in that area again. Please help me in this regard
Thanks in advance for your advice.

doctor1 MD

i am a 40 yrs old lady who had hair transplantation before 3 months. I have been told to use minoxidil topical solution usp 5%. The problem is once i start applying them just after two days i can feel the scalp to be very itchy and gets irritated and rise of red boils . should I STOP USING. the BOILS STATS OOZING OUT. i am concerned about my hair growth. Please advise .

doctor1 MD

Hello Doc, I am having small to medium bald patches on vertex to front elevated side of scalp and few towards back. This is there since pas 5 months, for sometime they dissapear and now i had close cut and they reappeared back, when closely...

doctor1 MD

Sir I am suffering hair fall & severe head loss at middle of head. I consulted skin specialist who prescribed minoxidil solution 2% ;finaster idea 1 mg. But due to mild elevation in SGPT he told to apply minoxidil. I am trying for next baby; is...

doctor1 MD

Hello Doc, I am writing this to my previous interaction with you sometime before. I contacted you with regards to the problem to my hair, I had bald patches all over my head and later you have given me an answer. your last answer "I have reviewed...